# SDR YD5R201604068442

- Difficulty date: April 6, 2016
- Submitted: April 6, 2016
- Operation: General aviation
- Filed by: Cirrus Design Corporation, repair station YD5R855Y
- Aircraft: N545WT
- Make and model: Cirrus SR22
- Aircraft serial: 3422
- Aircraft time: 474 hours
- Engine: Cont IO550N
- Engine time: 474 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Manifold
- Part number: SR221033
- Part serial: UNREADABLE
- Condition: Distorted
- Location: Exhaust
- Part time: 474 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISTORTION AND BULGE IN LT EXHAUST MANIFOLD.  THIS ACFT HAS AN ENGINE THAT WAS MODIFIED BY STC SE10589SC AND INSTALLED ON THE ACFT UNDER SA10588SC.  THIS REPORT IS TO GIVE MY OPINION THAT THERE IS A POTENTIAL FOR FAILURE OF THIS EXHAUST ASSY AND THAT  SI11-01 TO INSPECT AND LUBRICATE THE SLIP JOINTS ON THIS ASSY IS INSUFFICIENT TO DETECT AND PREVENT FAILURES.  SI11-01 MAINLY ADDRESSES THE ABILITY OF THE SLIP JOINTS TO MOVE BY VISUALLY INSPECTING FOR SLIPPAGE SIGNS.  IN THIS ACFT, THE SLIP JOINT NEXT TO THE DISTORTION EXHIBITS THE SIGNS OF MOVEMENT CALLED OUT IN SI11-01 AND CAN BE MOVED BY HAND WITH SOME RESISTANCE.  THE DAMAGE OCCURRED ON THE BACK SIDE OF THE EXHAUST PIPE WHICH IS COMPLETELY HIDDEN BY A HEAT SHIELD.  SI11-01 IS ONLY INSTRUCTING THE TECH TO VISUALLY INSPECT THE EXHAUST USING A FLASHLIGHT AND MIRROR, NOT TO REMOVE THE HEAT SHIELD.  IF THE HEAT SHIELD IS NOT REMOVED, DAMAGE OF THIS TYPE WOULD REMAIN UNDISCOVERED.  FAILURE OF THIS MANIFOLD WOULD ALLOW A SIGNIFICANT AMOUNT OF HIGH TEMPERATURE EXHAUST TO ENTER THE ENGINE COMPARTMENT.  THIS CONDITION IS NOT UNUSUAL IN AIRCRAFT THAT HAVE BEEN MODIFIED BY THIS STC.
